Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

80 year old having diabetes and hypertension. Taking telma, amaryl, galvas. Have swelling on legs and ankles. Reason?

Age 80, Hypertensive, Diabetes for 12 years. taking telma80 twice,(for 3 years), lotensyl10 once ( for 8 months) amaryl 2mgm( for1 1/2 years in morning and galvas 50 at night.but changed to Jenuvia 50 about a month now. Recent blod reports....Hba1c (6.8),FastingBS 132mgm, , creatini 0.98, urea 26.Urine micro 4. LFT is within normal limit. Bp . always below 140/74 , pulse between 76 to 82/ minute.Now main complaints are swelling of legs ankle and above. The legs are almost normal in early morning. The oedema increases during daytime.. This is being noticed for last two years. It used to come and go after taking few doses of Tide (torsemide) 5mgm but for last two months it is not improving. Heamogram is normal.Kindly advise.
Asked On : Tue, 4 Sep 2012
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Diabetologist 's  Response
1. Cardiac status (condition of heart) needs to be mentioned here which can be assessed by a simple 2-D echo test.The abnormal cardiac functions may cause swelling of legs and ankle.
2.The possibility of DVT (deep vein thrombosis) should also be kept in mind which can be diagnosed by Doppler Ultrasonography of both the legs.
3.The varicose veins (dilatation of superficial veins of legs) lead to swelling of legs and ankle due to dysfunction of valves between veins.
4. A remote possibility is arthritis (gouty,osteo or rheumatoid) .
Regards and best wishes
Answered: Wed, 5 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor